Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2019, 11:07 PM CDT for Cass County, Mason County, Schuyler County, Illinois. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 11:07 PM CDT (04:07 UTC)
- Expired
- May 25, 2019, 11:26 PM CDT
- In force
- 19 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, IL, Mason County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 103 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:18 PM CDT | HAIL 0.75 | Beardstown, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 7:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted.
466
WUUS53 KILX 260407
SVRILX
ILC017-125-169-260445-
/O.NEW.KILX.SV.W.0041.190526T0407Z-190526T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1107 PM CDT Sat May 25 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Central Cass County in west central Illinois...
Central Schuyler County in west central Illinois...
Southwestern Mason County in central Illinois...
* Until 1145 PM CDT.
* At 1106 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Vermont to near Mount Sterling,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Beardstown, Rushville, Virginia, Bluff Springs, Arenzville,
Browning, Frederick, Ripley and Snicarte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4008 9067 4020 9055 4016 9016 3987 9023
3988 9058 3992 9054 3997 9051 3999 9052
3998 9060 4003 9061 4002 9063 4005 9068
TIME...MOT...LOC 0406Z 272DEG 40KT 4023 9050 3998 9070
HAIL...<.75IN
WIND...60MPH
$$
Geelhart1 follow-up statement
158
WWUS53 KILX 260426
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1126 PM CDT Sat May 25 2019
ILC017-125-169-260436-
/O.CAN.KILX.SV.W.0041.000000T0000Z-190526T0445Z/
Cass-Schuyler-Mason-
1126 PM CDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CASS...CENTRAL
SCHUYLER AND SOUTHWESTERN MASON COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and west central Illinois.
LAT...LON 4008 9067 4020 9055 4016 9016 3987 9023
3988 9058 3992 9054 3997 9051 3999 9052
3998 9060 4003 9061 4002 9063 4005 9068
TIME...MOT...LOC 0425Z 272DEG 40KT 4022 9022 3997 9042
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:02 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 25, 10:02 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1002 PM CDT Sat May 25 2019 .UPDATE... Issued at 953 PM CDT Sat May 25 2019 A developing band of convective precipitation is moving across the Mississippi River and into northwestern and westernIllinoiss. Current radar has this system sliding into Knox, Fulton, and Schuyler right now, and will continue to shift eastward while growing toward the south over the next several hours. Strong to severe storms are expected with these storms, to include: damaging winds, large hail, and possibly an isolated tornado. Another larger system will slide northeast out of the central Plains overnight, arriving in the Midwest early Sunday morning. This is expected to bring showers and isolated thunderstorms to the region by daybreak. This is all riding just south of a frontal boundary. With warm, moist air filtering into the region overnight, these storms are forecast to hold steady. The possibility of a downstream watch is likely, as storms continue to hold strength. && .SHORT TERM...(This evening through Sunday) ISSUED AT 329 PM CDT Sat May 25 2019 Synoptic pattern remains unchanged from the past several days...with a large upper-level ridge anchored over the Deep South and a pronounced trough in place west of the Rockies. Central Illinois continues to be located in the prevailing southwesterlies between these two features, resulting in periodic showers and thunderstorms. While 20z/3pm radar mosaic is clear across the KILX CWA, the next round of convection is expected to begin developing upstream across eastern Kansas into northern Missouri over the next couple of hours. A slow-moving cold front interacting with a moderately unstable/sheared environment will trigger scattered thunderstorms across this area...with the storms gradually working into the Illinois River Valley by mid evening. Convection will become more widespread overnight into Sunday morning as a short-wave trough currently over New Mexico approaches from the southwest and provides additional lift. It appears an organized cluster of storms may develop ahead of this wave toward dawn Sunday, then track E/SE into Indiana by midday Sunday. Have therefore increased PoPs to likely/categorical everywhere north of I-70 late tonight into Sunday morning. Once this complex exits, scattered thunderstorms will re-develop along the residual outflow boundary during the late afternoon and evening. Exact location of this boundary is uncertain, but model consensus suggests it will be south of I-70. Have therefore focused highest PoPs Sunday afternoon across the far SE CWA. Total rainfall tonight through Sunday will be highest in a corridor from Rushville/Macomb eastward toward Bloomington where 1 to 1.25 will be likely. .LONG TERM...(Sunday night through Saturday) ISSUED AT 329 PM CDT Sat May 25 2019 Short-wave ridging in the wake of the Sunday storm complex will lead to a warm/dry evening across central Illinois before scattered convection once again develops late Sunday night into Monday morning along a warm front lifting northward through the area. After a few morning storms, much of the convection will shift into northern Illinois and the Great Lakes by Monday afternoon as SE CONUS ridge builds northward into the region. A period of very warm/dry weather appears likely from Monday afternoon through much of Tuesday as the ridge shunts the convection N/NW of Illinois. Highs both days will climb well into the 80s, with a few spots across the southern half of the CWA reaching 90 degrees. The western U.S. trough will eject E/NE next week, eventually flattening the upper ridge and pushing a cold front through Illinois. Models still do not agree exactly on the timing of this process, but consensus suggests a round of showers/storms Tuesday night into Wednesday morning, then again Wednesday night into Thursday morning before the system finally pushes through the region. After the cold front passes, high temperatures will drop back into the 70s Thursday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 632 PM CDT Sat May 25 2019 Thunderstorms should continue to develop over northern Missouri and southern Iowa along a frontal zone and spread eastward into the central IL area this evening, eventually becoming widespread overnight as a disturbance aloft moves into the area from the southwest, promoting predominant rain showers with embedded thunderstorms. Although timing continues to be somewhat uncertain, have VCTS in TAFs starting 3-5Z, and predominant SHRA starting 9-10Z. As the disturbance moves east of the area midday Sunday, shower activity should diminish, resulting in chances of precipitation too low for mention after 18Z. Predominantly VFR cigs/vsbys through the period, although isolated IFR possible thunderstorms. Winds becoming WSW 10 kts or less early this evening. Strong gusty winds possible, however, in thunderstorms. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Baker SHORT TERM...Barnes LONG TERM...Barnes AVIATION...37
Hazardous weather outlook, May 25, 3:14 PM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Sat May 25 2019 ILZ027>031-037-038-261100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be additional periodic chances for thunderstorms through Tuesday night. While isolated strong to severe storms are possible on Monday, the best chance of any severe weather is Tuesday afternoon and evening. Moderate flooding will continue along the Illinois River through the period. However, flooding along the Spoon River should subside around mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040>042-047>051-261100- Cass-Fulton-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Major flooding will continue along much of the Illinois River through the end of the month. There will be additional periodic chances for thunderstorms through Tuesday night. The best chance of any severe weather is Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ043>046-052>057-061-261100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms through Tuesday night. A few of the storms Monday afternoon and evening may be strong, as well as on Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ062-063-066>068-071>073-261100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are expected on Sunday, and Tuesday night into early Wednesday. Some of the storms may be strong. Minor flooding will continue along the Wabash and Little Wabash Rivers into the middle of the week. However, flooding on the lower Embarras River should subside Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon into early evening. Auten
In the hours before
Local storm report, May 25, 10:13 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1013 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST LITTLETON 40.23N 90.62W
05/25/2019 E60 MPH SCHUYLER IL EMERGENCY MNGR
1000 PM HAIL LITTLETON 40.23N 90.62W
05/25/2019 M0.75 INCH SCHUYLER IL EMERGENCY MNGR
&&
JRPLocal storm report, May 25, 10:30 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL IPAVA 40.35N 90.32W
05/25/2019 E0.88 INCH FULTON IL EMERGENCY MNGR
&&
JRPLocal storm report, May 25, 10:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1049 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST LEWISTOWN 40.40N 90.16W
05/25/2019 E60 MPH FULTON IL EMERGENCY MNGR
ESTIMATED 50 TO 60 MPH
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 59 min |
| May 25, 10:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 45 min |
| May 25, 10:40 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 35 min |
| May 25, 11:09 PM CDT | Flash Flood Warning | ILX | Fulton, Mason, Schuyler | 4 hr |
| May 25, 11:13 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 47 min |
| May 25, 11:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 46 min |
| May 25, 11:50 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 25 min |
| May 25, 11:54 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 51 min |
| May 26, 12:15 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 45 min |
| May 26, 12:26 AM CDT | Flash Flood Warning | ILX | Logan | 2 hr |
| May 26, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| May 26, 12:50 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 40 min |
| May 26, 1:06 AM CDT | Special Weather Statement | ILX | Moultrie | 39 min |
| May 26, 1:16 AM CDT | Special Weather Statement | ILX | Champaign | 44 min |
| May 26, 1:30 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.